Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 21, 2016, 5:59 AM EDT for Niagara County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2016, 5:59 AM EDT (09:59 UTC)
- Expired
- Aug 21, 2016, 6:45 AM EDT
- In force
- 46 min
- Issued by
- NWS Buffalo, NY
County Niagara County, NY
The radar
The Buffalo radar (KBUF), 18 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
938
WWUS81 KBUF 210959
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
559 AM EDT SUN AUG 21 2016
NYZ001-010-211045-
NIAGARA-NORTHERN ERIE-
559 AM EDT SUN AUG 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ERIE AND
NIAGARA COUNTIES...
AT 557 AM EDT...RADAR INDICATED A LINE OF HEAVY RAIN PRODUCING
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF NEWFANE TO 10 MILES WEST OF ERIE BASIN MARINA. MOVEMENT OF
THE INDIVIDUAL THUNDERSTORMS WAS NORTHEAST AT 40 MPH...BUT MULTIPLE
STORMS WITHIN THE LINE WILL MOVE OVER THE SAME AREA...AND THE LINE
IS MOVING EAST AT JUST 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...NORTH TONAWANDA...CLARENCE...LOCKPORT...
KENMORE...DEPEW...AMHERST...TONAWANDA AND LANCASTER.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 52 AND 49.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. THE TRAINING OF THE THUNDERSTORMS WILL
PRODUCE RAINFALL OF UP TO AN INCH FOR SITES ACROSS NIAGARA AND
NORTHERN ERIE COUNTIES. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4333 7892 4339 7848 4293 7848 4288 7891
4293 7890 4296 7893 4296 7896 4299 7901
4302 7902 4305 7900 4306 7900 4307 7902
TIME...MOT...LOC 0957Z 227DEG 33KT 4342 7864 4290 7909
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 21, 4:15 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 21, 4:15 AM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
415 AM EDT SUN AUG 21 2016
.SYNOPSIS...
A strong cold front will cross the region today along with some
showers and thunderstorms...some of which could produce locally
heavy rainfall. Following the front...a much cooler and drier
Canadian airmass will build across the region through Monday. This
much cooler airmass will not only trigger some scattered lake
effect showers east and southeast of the lakes tonight and early
Monday...but will also result in daytime temperatures on Monday
that will be the lowest we have experienced since mid June. After
that...high pressure will provide our region with fair dry weather
and a steady day to day warming trend through midweek.
&&
.NEAR TERM /THROUGH TONIGHT/...
During the course of today...moderately strong low pressure south
of James Bay will bodily lift northeastward into Northern
Quebec...and will push its trailing strong cold front eastward
across our region in the process. As of this writing...this
boundary was situated across Southern Ontario...and currently
appears poised to cross far western New York this morning...the
Finger Lakes by midday...and the North Country by early to mid
afternoon.
While convection along and out ahead of this feature remains
relatively scattershot as of this writing with scattered showers
and some isolated thunderstorms noted on area radars...this
activity has begun to show a bit of an uptick over the last hour
or two. This general trend should continue through this morning as
both increasing forcing from the front and height falls/DCVA aloft
act upon our very warm and moist airmass... resulting in shower
and thunderstorm coverage improving markedly as the front
approaches...then crosses our area from west to east. With this in
mind...have retained the fairly high PoPs from continuity as this
feature traverses our region.
As has been mentioned previously...the subtropically-sourced
airmass preceding the front (PWATS of 2 to 2.25 inches) in
combination with the increasing large-scale forcing will result in
a continued potential for some of the storms to produce locally
heavy rainfall. At this point... general rainfall amounts look to
range from about a third to a half an inch over far Western New
York to as much as an inch or so across the North Country...where
the best overall combination of lift and moisture still looks to
be in play. At this point...expect little in the way of potential
for strong to severe storms...with the timing of the front and its
attendant cloud cover/convection likely helping to preclude the
development of much more than some weak instability...and the bulk
of any noteworthy shear looking to remain largely confined to the
rear of the boundary.
Following the passage of the front...a much cooler and drier
Canadian airmass will then flood across our region through the
balance of today and tonight. In conjunction with strong large-
scale subsidence...this should initially lead to a return to
generally dry weather and at least some partial sunshine from west
to east this afternoon...with conditions also turning rather
breezy to windy across far Western New York as the pressure
gradient tightens in advance of an approaching secondary trough...
and the incoming cooler air airmass aids in the more efficient
downward transport of higher momentum air from aloft.
Very late this afternoon and early this evening...the
aforementioned secondary trough will cross our region...in
conjunction with an associated mid level shortwave and brief
uptick in background moisture. In conjunction with increasing
lake-driven instability...this feature should generate a round of
scattered showers and possible thunderstorms over and downwind of
Lake Erie as it passes...with much more isolated/widely scattered
activity found over/near Lake Ontario where the overall moisture
field will generally be less favorable.
In the wake of this feature...some limited lake-effect showers
will then continue southeast of Lakes Erie and Ontario through the
balance of the night as 850 mb temps continue to cool to between
+6C and +8C... with the shortening fetch...relatively dry nature
of the airmass and a relatively low capping inversion helping to
keep these from becoming anything more than widely scattered to
scattered in nature. Outside of these...the remainder of the
region should remain dry.
With respect to temperatures...the passage of the frontal clouds/
convection and developing cool air advection regime in the wake of
the boundary should result in highs largely remaining confined to
the 75-80 degree range today...with lows tonight then falling back
into the mid and upper 50s as the incoming cooler/drier airmass
deepens across our region.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
This period will begin with the coolest airmass in months moving
across the region...but as we progress through the first half of the
week...temperatures will quickly rebound to the sultry levels that
we have become accustomed to. The day to day warming trend will be
accompanied by mainly dry weather...with only localized lake effect
rain showers Monday morning spoiling an otherwise completely dry
period. The details...
In the wake of Sundays cold frontal passage...a short lived period
of much cooler air will sweep across our forecast area on Monday.
H85 temps will bottom out in the single digits...ranging from 8c
along the PA border to about 5c across the Thousand Islands. This
will not only produce the coolest day in over two months for our
forecast area...but will enable some lake effect clouds and nuisance
rain showers to be generated for areas southeast of Lakes Erie and
Ontario.
Other than the fact that we will actually have our first semblance
of a lake response of the infant lake effect season...this event
will not be worth getting excited about. The overall synoptic
airmass will not be especially moist...and with a somewhat sheared
environment in place and a relatively short fetch coming into play
over both lakes...the lake derived instability will not have a lot
of support. Lake induced CAPES are forecast to be in the vcnty of
500 j/kg...and while this moderate amount of instability will
encourage the development of lake effect clouds...rain showers will
be limited by both the dry synoptic environment and also a
strengthening subsidence inversion. A weak inversion is forecast to
be in place at 12z on Monday...but as we work through the morning...
this cap will significantly strengthen as expansive high pressure
over the Ohio Valley will build northward across the Lower Great
Lakes. Given the time of year...any nominal lake response will also
have to contend with strong diurnal effects.
Boiling all of this down...Monday will feature some lake induced
clouds southeast of both lakes in the morning...then sunshine will
dominate the midday and afternoon across all of the region. Max
temps will be within a few degrees of 70.
As the surface high drifts directly across our forecast area Monday
night...we can be assured of a very cool night under clear starlit
skies and light winds. Temperatures will drop into the 50s for the
majority of the forecast area...with some 40s likely across much of
the Western Southern Tier and possibly for the Black River Valley
and points east. This scenario will undoubtably support fairly
widespread valley fog across the Southern Tier as well.
It will be beautiful across the region on Tuesday. The surface will
gradually drift off the Mid Atlantic Coast...while the parent mid
level ridge will amplify over the Great Lakes region. This will
promote sun filled skies...and with H85 temps climbing to around
14c...we can expect our max temps to be in the upper 70s to lower
80s. The warming will be accompanied by dew points that will remain
in the 50s...so it should still feel quite comfortable.
After another star filled night Tuesday night...we can look forward
to sunny warm day on Wednesday. Broad ridging will be in place
across the eastern half of the country...while high pressure will
extend back across our region from the offshore waters of Nova
Scotia.
While fair weather will remain in place over our region Wednesday
night...a deepening southerly flow ahead of an approaching cold
front will support a very mild night. Temperatures will struggle to
fall into the mid 60s for most areas. Just as a point of
reference...normal mins for this time of year are in the mid to
upper 50s.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Unlike the previous period when day to day mercury readings were
trending higher...the suppression of the sub tropical ridge over the
Southeastern states will lead to a normalization of temperatures as
we head into the weekend.
A strong shortwave crossing the province of Ontario on Thursday will
start to knock down the northern fringes of the Bermuda High...while
an associated cold front will become better organized over the Upper
Great Lakes. Very warm and increasingly humid air will stream
northeast and pool across the Lower Great Lakes in advance of this
sfc feature...and this will once again help to destabilize
conditions over our forecast area. While high and mid level clouds
will likely thicken over the region within the increasingly sultry
airmass...H85 temps in the upper teens c will encourage the mercury
to climb into the mid and upper 80s f. The bulk of the day will be
rain free...but scattered convection can be expected during the peak
heating of the day...especially over the far western counties.
As the aforementioned shortwave crosses to the north of the Great
Lakes Thursday night...it will push the first two frontal boundaries
across our forecast area. The first front...a glorified pre frontal
trough...will encounter a plume of sub tropical moisture over our
region with PWAT values in the vcnty of 2 inches. This will likely
result in a much greater coverage of showers and thunderstorms with
an elevated risk for torrential downpours. Will thus hold onto the
likely pops that we have in continuity.
The deep moisture plume will be pushed east and swept off the coast
Friday and Friday evening...and this will allow for improving
conditions over our forecast area. Scattered showers and
thunderstorms Friday will taper off from the northwest during the
course the process of the mid level drying. While the second frontal
boundary...the true cold front...is slated to push across the Lower
Great Lakes Friday night...no additional pcpn is expected. The front
will be moisture starved and hgts will already be rising...so this
should be a dry fropa.
On Saturday...a large area of high pressure will cross the Great
Lakes region. This should produce a fine day over our region with
H85 temps in the vcnty of 10c offering comfortable temperatures
within a couple degrees of 80f.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
The main feature of interest during the TAF period will be a strong
cold front that will cross the region from west to east between
roughly 12z and 18-19z today. General VFR conditions preceding
the front will give way to some showers and thunderstorms and a
possible period of MVFR as the front approaches and passes through
our region...with conditions then returning to VFR in the wake of
the departing boundary. Following the frontal passage...winds will
turn rather breezy out of the west-southwest across far western
New York...where sustained winds of near 20 knots and gusts to
near 30 knots will be likely this afternoon.
Tonight...a trailing secondary trough will cross the region during
the evening...with the combination of this feature and increasingly
cool air aloft helping to trigger some clouds and scattered showers
southeast of Lakes Erie and Ontario...and possibly a couple of early
evening thunderstorms over and immediately downwind of lake Erie.
While there will be the potential for some limited areas of MVFR
within the lake-driven clouds and showers...by and large conditions
should be VFR.
Outlook...
Monday...Mainly VFR with a chance of showers southeast of the lakes
early.
Tuesday and Wednesday...VFR.
Thursday...Mainly VFR with a chance of showers and thunderstorms.
&&
.MARINE...
A strong cold front will cross the Lower Great Lakes between this
morning and early this afternoon. Some showers and thunderstorms
will mark its passage...a few of which could produce brief/localized
areas of higher winds and waves.
With respect to the larger-scale gradient winds...brisk southerlies
out in advance of the front this morning will give way to freshening
west-southwesterlies following its passage...which will then veer to
northwesterly and slowly diminish tonight and Monday. With all of this
in mind...small craft advisories are in affect as outlined below.
In the wake of the cold front...very cool air will pour across the
region from this afternoon through Monday. This will result in enough
lake induced instability and a deep enough convective cloud depth to
promote the development of waterspouts...with the greatest risk of
these coming between late this afternoon and Monday morning.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement through this evening for NYZ007.
Beach Hazards Statement from 9 AM EDT this morning through
this evening for NYZ010-019-085.
Beach Hazards Statement from 1 PM EDT this afternoon through
this evening for NYZ001-002.
MARINE...Small Craft Advisory until 5 AM EDT Monday for LEZ040-041.
Small Craft Advisory from noon today to 8 PM EDT this
evening for LEZ020.
Small Craft Advisory from 8 AM this morning to 11 AM
EDT Monday for LOZ042>044.
Small Craft Advisory until 11 AM EDT Monday for LOZ045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR/RSHHazardous weather outlook, Aug 21, 4:57 AM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 457 AM EDT SUN AUG 21 2016 NYZ007-220900- JEFFERSON- 457 AM EDT SUN AUG 21 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL ALSO SWEEP A STRONG COLD FRONT ACROSS THE REGION TODAY. THIS FRONT WILL BE ACCOMPANIED BY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-220900- NIAGARA-ORLEANS- 457 AM EDT SUN AUG 21 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL ALSO SWEEP A STRONG COLD FRONT ACROSS THE REGION TODAY. THIS FRONT WILL BE ACCOMPANIED BY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE LOCALLY HEAVY RAINFALL THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-019-085-220900- NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 457 AM EDT SUN AUG 21 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL ALSO SWEEP A STRONG COLD FRONT ACROSS THE REGION TODAY. THIS FRONT WILL BE ACCOMPANIED BY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE LOCALLY HEAVY RAINFALL THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-011>014-020-021-220900- LEWIS-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 457 AM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL SWEEP A STRONG COLD FRONT ACROSS THE REGION TODAY. THIS FRONT WILL BE ACCOMPANIED BY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>006-220900- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO- 457 AM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL ALSO SWEEP A STRONG COLD FRONT ACROSS THE REGION TODAY. THIS FRONT WILL BE ACCOMPANIED BY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE LOCALLY HEAVY RAINFALL. GUSTY NORTHWEST WINDS TONIGHT MAY BUILD WAVES ALONG THE SOUTHERN SHORE OF LAKE ONTARIO ABOVE 4 FEET. A BEACH HAZARDS STATEMENT FOR A HIGH RISK OF SWIMMING HAZARDS MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE GUSTY NORTHWEST WINDS WILL PERSIST INTO MONDAY MORNING. WAVES ALONG THE SOUTH SHORE OF LAKE ONTARIO GUSTY NORTHWEST WINDS WILL BUILD WAVES ALONG THE SOUTHERN SHORE OF LAKE ONTARIO ABOVE 4 FEET. A BEACH HAZARDS STATEMENT FOR A HIGH RISK OF SWIMMING HAZARDS WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-220900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 457 AM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. A MUCH COOLER AIRMASS WILL MOVE ACROSS THE LOWER GREAT LAKES LATER TODAY AND TONIGHT IN THE WAKE OF A COLD FRONT. THE INSTABILITY PRODUCED FROM THE COOLER AIRMASS OVER THE RELATIVELY WARM LAKE WATERS WILL PRESENT THE RISK FOR WATERSPOUT DEVELOPMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE POTENTIAL FOR WATERSPOUTS WILL REMAIN IN PLACE MONDAY MORNING OVER LAKES ERIE AND ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Aug 21, 5:59 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
559 AM EDT SUN AUG 21 2016
NYZ001-010-211045-
NIAGARA-NORTHERN ERIE-
559 AM EDT SUN AUG 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ERIE AND
NIAGARA COUNTIES...
AT 557 AM EDT...RADAR INDICATED A LINE OF HEAVY RAIN PRODUCING
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF NEWFANE TO 10 MILES WEST OF ERIE BASIN MARINA. MOVEMENT OF
THE INDIVIDUAL THUNDERSTORMS WAS NORTHEAST AT 40 MPH...BUT MULTIPLE
STORMS WITHIN THE LINE WILL MOVE OVER THE SAME AREA...AND THE LINE
IS MOVING EAST AT JUST 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...NORTH TONAWANDA...CLARENCE...LOCKPORT...
KENMORE...DEPEW...AMHERST...TONAWANDA AND LANCASTER.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 52 AND 49.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. THE TRAINING OF THE THUNDERSTORMS WILL
PRODUCE RAINFALL OF UP TO AN INCH FOR SITES ACROSS NIAGARA AND
NORTHERN ERIE COUNTIES. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4333 7892 4339 7848 4293 7848 4288 7891
4293 7890 4296 7893 4296 7896 4299 7901
4302 7902 4305 7900 4306 7900 4307 7902
TIME...MOT...LOC 0957Z 227DEG 33KT 4342 7864 4290 7909
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:50 PM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie, Jefferson, Niagara, Orleans | 24 hr |
| Aug 21, 7:44 AM EDT | Special Marine Warning | BUF | 46 min | |
| Aug 21, 7:34 PM EDT | Special Marine Warning | BUF | 56 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.